Florida, 2025

Tornado and Strong Wind in Florida, May 24, 2025

May 24, 2025 · NWS MFL · 2 events in 2 counties and zones

Thunderstorms develop over portions of the Lake Okeechobee region and inland southern Florida as the Atlantic and Gulf sea breezes collided in the later afternoon and early evening.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Thunderstorms develop over portions of the Lake Okeechobee region and inland southern Florida as the Atlantic and Gulf sea breezes collided in the later afternoon and early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 24, 1:55 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, May 24, 1:55 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EDT Sat May 24 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1250 PM EDT Sat May 24 2025

No major changes to the forecast this afternoon as the two sea
breezes currently work inland across the East Coast metro and
coastal Collier areas, and convection is set to begin developing.
Coverage today looks to favor the interior and southwest areas of
South Florida where the two sea breezes will meet, and some of these
storms could be strong to severe in nature as instability rapidly
increases, 500mb temperatures remain cool enough (-9 to -10C), and
lapse rates and DCAPE values all remain favorable for severe
convective development. The most likely threat will be strong
damaging wind gusts, but hail could also be possible early on with
some of the stronger storms. Heavy rainfall, locally gusty winds,
and frequent to excessive lightning will be possible with any storm.
High temperatures will be a few degrees cooler in large part due to
cloud cover during the afternoon hours.

Toward the late afternoon and early evening hours, sprawling outflow
boundaries could bring shower and thunderstorm activity back towards
the coasts (especially the Gulf coast) along the edge of expanding
cold pools. While this activity will likely not be intense as
daytime heating will be fading, cannot rule out some gusty winds as
the outflow boundary and broken line of showers and storms raises
offshore.

A similar pattern will play out on Sunday as mesoscale processes
once again dictate where the bulk of shower and thunderstorm
activity will occur. A few morning/early afternoon showers and
storms over both metros before the sea-breezes push inland and
activity congeals across the Everglades, inland SW Florida
communities, and Lake Okeechobee. Once again cannot rule out a few
showers and storms drifting back towards the coasts along sprawling
outflow boundaries during the late afternoon/early evening hours.

High temperatures this afternoon and on Sunday will range from the
upper 80s to low 90s across the area. Sharp fluctuations and
gradients in afternoon temperatures are indeed possible as shower
and thunderstorm activity (and resultant outflow boundaries) will
act to knock down temperatures from their diurnal peaks.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 238 PM EDT Sat May 24 2025

Light synoptic flow will allow for the greatest foci of convection
to reside across inland South Florida through early next week,
primarily across the Everglades and the Lake Okeechobee region each
afternoon. Pop-up showers and storms will still be possible across
both metro areas before the bulk of convective activity congeals
along boundary collisions inland during the mid to late afternoon
hours. With a lack of shear and dynamics aloft, storm mode will
primarily be multicellular in nature with large complexes of showers
and storms existing on boundary collisions. High temperatures will
remain cooler during this period, kept at bay by cloud cover and
shower and thunderstorms.

By late next week into the upcoming weekend, a cut-off low will
propagate southeastward across the Central United States and arrive
across the Gulf during the upcoming weekend. As this is towards the
tail end of the extended period, it is far too early to speculate on
how this feature may influence our weather regime, however this
feature and associated frontal boundary could bring a stormier
period to the region late in the week into the upcoming weekend as
surface flow turns more southerly and moisture increases

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM EDT Sat May 24 2025

Generally VFR through the period, with SHRA/TSRA developing inland
of the terminals later this afternoon. Impacts should remain
minimal for all sites, but short-fuse amendments could be issued
if needed. Sea breezes will prevail along both coastlines,
becoming light and variable overnight.

&&

.MARINE...
Issued at 1250 PM EDT Sat May 24 2025

Mostly benign marine conditions will persist through the remainder
of the work week into the upcoming weekend with light winds and seas
2 ft or less. Locally higher winds and waves will be possible in and
around any shower and thunderstorm activity.

&&

.BEACHES...
Issued at 1250 PM EDT Sat May 24 2025

The risk of rip currents remains elevated for Palm Beach county
beaches today as onshore flow returns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  89  80  90 /  20  30  20  40
West Kendall     77  91  76  92 /  20  30  20  40
Opa-Locka        78  92  78  92 /  20  30  20  40
Homestead        79  90  78  90 /  20  30  30  40
Fort Lauderdale  79  87  79  88 /  20  30  20  40
N Ft Lauderdale  78  88  78  89 /  20  30  20  50
Pembroke Pines   80  93  81  94 /  20  30  20  40
West Palm Beach  76  88  77  90 /  30  40  20  50
Boca Raton       77  90  78  91 /  30  30  20  50
Naples           73  91  75  90 /  30  60  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....Hadi
AVIATION...ATV

In the hours before

Local storm report, May 24, 12:13 PM EST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
113 PM EDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     Tstm Wnd Dmg     2 E Lakeport            26.99N 81.10W
05/23/2025                   Glades             FL   Public

            Social media image depicts a flipped and
            damaged mobile home trailer associated with
            a strong thunderstorm downburst.

&&

GR
Special weather statement, May 24, 1:37 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Miami FL
237 PM EDT Sat May 24 2025

FLZ063-066-070-241930-
Hendry FL-Inland Collier County FL-Glades FL-
237 PM EDT Sat May 24 2025

...A strong thunderstorm will impact portions of north central
Collier, northwestern Hendry and southern Glades Counties through 330
PM EDT...

At 237 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Felda, or near Immokalee, moving north at
10 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Keri, and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2678 8133 2642 8134 2640 8156 2677 8157
TIME...MOT...LOC 1837Z 172DEG 9KT 2648 8150

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, May 24, 2:46 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Sat May 24 2025

FLZ066-242015-
Hendry FL-
346 PM EDT Sat May 24 2025

...A strong thunderstorm will impact portions of northwestern Hendry
County through 415 PM EDT...

At 346 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Charleston Park, or near Lehigh Acres,
moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2674 8142 2655 8147 2655 8157 2675 8157
TIME...MOT...LOC 1946Z 183DEG 7KT 2665 8155

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GR
Special weather statement, May 24, 3:04 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
404 PM EDT Sat May 24 2025

FLZ063-066-242030-
Hendry FL-Glades FL-
404 PM EDT Sat May 24 2025

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 430 PM EDT...

At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Muse, or 8 miles northwest of Labelle,
moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle, Muse, and Port La Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2693 8156 2693 8140 2674 8142 2675 8157
TIME...MOT...LOC 2003Z 267DEG 13KT 2683 8154

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, May 24, 3:15 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Sat May 24 2025

FLZ067-242100-
Inland Palm Beach County FL-
415 PM EDT Sat May 24 2025

...A strong thunderstorm will impact portions of north central Palm
Beach County through 500 PM EDT...

At 414 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Canal Point. This storm was nearly
stationary.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pahokee, Canal Point, and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2678 8038 2678 8066 2686 8064 2687 8063
      2690 8062 2693 8062 2694 8061 2696 8061
      2696 8041
TIME...MOT...LOC 2014Z 257DEG 3KT 2685 8059

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

AR
Special weather statement, May 24, 3:18 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Sat May 24 2025

FLZ070-073-075-242100-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
418 PM EDT Sat May 24 2025

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and Miami-Dade Counties through 500
PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Loop Road Ee Center, or 21 miles east of
Chokoloskee, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loop Road Ee Center and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2564 8097 2570 8112 2593 8106 2582 8082
TIME...MOT...LOC 2017Z 209DEG 8KT 2571 8104

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

JS

The radar

The Miami radar (KAMX), 115 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 strong wind, 1 tornado. Local standard time, as filed.

Strong Wind, Inland Palm Beach County

When
May 24, 3:24 PM EST
Where
Inland Palm Beach County forecast zone
Measured
40 kt (46 mph) estimated gust
Reported by
Public
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

LANDSPOUT. Location: 26.8611, -80.6.

A member of the public shared an image on social media depicting a landspout associated with a thunderstorm northeast of Canal Point.

Tornado, Palm Beach

When
May 24, 3:24 PM EST
Where
Palm Beach County, 2 mi ENE of Canal Pt
Rating
EFU
Path length
0.01 mi
Path width
10 yd
Reported by
Public
Coordinates
26.861, -80.600

A member of the public shared an image on social media depicting a landspout associated with a thunderstorm northeast of Canal Point.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268712, 1310498.